Alert archive / Iowa / Wind Advisories in 2007
Wind Advisory 10, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at May 22, 2007, 10:04 AM CDT for 21 counties in Iowa. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2007, 10:04 AM CDT (15:04 UTC)
- Expired
- May 22, 2007, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 21 counties
Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 221505 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1004 AM CDT TUE MAY 22 2007 IAZ004>007-015>017-023>026-033>036-044>046-057-058-070-222300- /O.NEW.KDMX.WI.Y.0010.070522T1504Z-070522T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ATLANTIC 1004 AM CDT TUE MAY 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR OVER THE ADVISORY AREA THROUGH THIS AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE CENTRAL PLAINS AND HIGH PRESSURE OVER THE EAST COAST IS RESPONSIBLE FOR THE VERY WINDY CONDITIONS TODAY OVER IOWA. THE WIND WILL SUBSIDE SOME BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
2 follow-up statements
000 WWUS73 KDMX 222043 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT TUE MAY 22 2007 IAZ025-026-033>036-044>046-057-058-070-222145- /O.CAN.KDMX.WI.Y.0010.000000T0000Z-070522T2300Z/ WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-AUDUBON-GUTHRIE-CASS- INCLUDING THE CITIES OF...CLARION...HAMPTON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL... JEFFERSON...AUDUBON...GUTHRIE CENTER...ATLANTIC 343 PM CDT TUE MAY 22 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. HOWEVER...SOUTH WINDS 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH THIS AFTERNOON. $$ IAZ004>007-015>017-023-024-222300- /O.CON.KDMX.WI.Y.0010.000000T0000Z-070522T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT 343 PM CDT TUE MAY 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR OVER THE ADVISORY AREA THROUGH THIS AFTERNOON. A TIGHT SURFACE PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE CENTRAL PLAINS AND HIGH PRESSURE OVER THE EAST COAST IS RESPONSIBLE FOR THE VERY WINDY CONDITIONS OVER IOWA. THE WIND WILL SUBSIDE SOME BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOYER
000 WWUS73 KDMX 222307 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 607 PM CDT TUE MAY 22 2007 IAZ004>007-015>017-023-024-230015- /O.EXP.KDMX.WI.Y.0010.000000T0000Z-070522T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT 607 PM CDT TUE MAY 22 2007 ...WIND ADVISORY HAS EXPIRED... ALTHOUGH BREEZY SOUTH WINDS OF 15 TO 30 MPH WILL CONTINUE TONIGHT...THEY SHOULD BE BELOW ADVISORY CRITERIA AND AT SPEEDS JUST UNDER WHAT THEY WERE THIS AFTERNOON. THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ SMALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 22, 3:17 AM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 22, 3:17 AM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 317 AM CDT TUE MAY 22 2007 .DISCUSSION... ACTIVE FORECAST IN BOTH LONG AND SHORT TERMS. SLOW MOVING FRONTAL SYSTEM IN CENTRAL PLAINS WILL FINALLY MOVE EAST AS MODELS FINALLY GETTING A HANDLE ON MOVEMENT. AT SAME TIME SERIES OF SHORTWAVES WILL ROTATE AROUND LARGE UPPER TROF AND WITH DECENT MOISTURE EXTENDED PERIOD OF RAINFALL DURING THE NEXT 48 HOURS. SEVERE RISK RATHER LOW IN SHORT TERM AS FRONT MOVES THROUGH THE STATE WITH BEST DYNAMICS FATHER NORTH AND SOUTH HOWEVER PORTIONS OF SOUTHERN IOWA MAY BE LOCATION WITH BEST CHANCE FOR SEVERE. SOUNDINGS TREND WITH BEST INSTABILITY AND CAPE WEDNESDAY/WEDNESDAY NIGHT TIME FRAME. BIGGER THREAT MAY BE HEAVY RAINS AS PWS IN 1.5-1.6 RANGE. DEPENDING ON WHICH MODEL IS FAVORED SOME PORTIONS OF THE STATE COULD RECEIVE IN EXCESS OF 1.5 INCHES HOWEVER WILL HOLD OFF ON ANY HEADLINE AND STATEMENT AS CONFIDENCE LOW ON EXACT LOCATION. TEMPERATURES WILL GRADUALLY LOWER AFTER FRONTAL PASSAGE AND ANY MODERATION UPWARD WILL BE SLOW UNTIL NEXT WEEK. IN LONGER TERM SECOND UPPER LOW MOVES DOWN IN NORTHWESTERLY FLOW TO BRING LIKELY SECOND SHOT OF RAIN THE FIRST HALF OF THE WEEKEND THEN MODELS BEGIN TO REALLY DIVERGE IN SOLUTION. .AVIATION 21/18Z... LOW PRES OVR SRN NDKTA WL SLOWLY LIFT NE IN RESPONSE TO AN UPPER LVL DISTURBANCE LIFTING OUT OF THE WRN PLAINS. THIS WL SPREAD VFR/MVFR CIGS OVR IA BY 18Z. SCT SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVR THE TERMINALS MAINLY AFT 21Z HOWEVER...STRONG SRLY FLOW WL HAVE WIND INCREASING OUT OF THE SOUTH TO 20 TO 30 MPH. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && .SHORT TERM/AVIATION...BOKSA .LONG TERM...FORSTER
Hazardous weather outlook, May 22, 8:10 AM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 810 AM CDT TUE MAY 22 2007 ...CORRECTED SPOTTER INFO STATEMENT... IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-231100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 810 AM CDT TUE MAY 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP LATER THIS AFTERNOON AND TONIGHT. HEAVY RAIN IS POSSIBLE WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. HOWEVER THERE ALSO THE LIKELIHOOD OF HEAVY RAINS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE SPECIFIC SEVERE WEATHER THREAT FOR THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY WEDNESDAY AND WEDNESDAY NIGHT. RAINFALL REPORTS WOULD BE HELPFUL IN ASSESSING ANY FLOODING THREAT. FORSTER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.